Alert archive / Georgia / Special Weather Statements in 2021
Special Weather Statement, NWS Atlanta, GA
NWS Atlanta, GA issued this special weather statement at Jul 10, 2021, 1:59 PM EDT for DeKalb County, Rockdale County, Georgia. It was in force for 31 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 10, 2021, 1:59 PM EDT (17:59 UTC)
- Expired
- Jul 10, 2021, 2:30 PM EDT
- In force
- 31 min
- Issued by
- NWS Atlanta, GA
- Wind
- 40
Counties DeKalb County, GA, Rockdale County, GA
The radar
The Atlanta radar (KFFC), 61 km from the middle of the area, began a volume at 17:58 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 6.0 hours before the alert went out and 56 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 629 J/kg
- Mixed-layer CIN
- -47 J/kg
- Mixed-layer LCL
- 743 m above ground
- 0-6 km bulk shear
- 9 kt
- 0-1 km storm-relative helicity
- -28 m²/s²
- 0-3 km storm-relative helicity
- -3 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
224
WWUS82 KFFC 101759
SPSFFC
Special Weather Statement
National Weather Service Peachtree City GA
159 PM EDT Sat Jul 10 2021
GAZ034-045>048-101830-
Walton GA-Rockdale GA-DeKalb GA-Gwinnett GA-Newton GA-
159 PM EDT Sat Jul 10 2021
...SIGNIFICANT WEATHER ADVISORY FOR WESTERN WALTON...ROCKDALE...
SOUTHEASTERN DEKALB...SOUTHERN GWINNETT AND NORTHWESTERN NEWTON
COUNTIES UNTIL 230 PM EDT...
At 154 PM EDT...a strong thunderstorm was over Belmont, or 7 miles
east of Decatur...moving east at 20 mph.
HAZARD...Up to 40 mph wind...frequent cloud to ground lightning
and heavy rain.
IMPACT...Expect minor damage to tree limbs and blowing around of
light...unsecured objects. Heavy rain may cause temporary
street flooding especially in poor drainage areas.
Some locations in the path of this storm include
Conyers, Snellville, Loganville, Clarkston, Stone Mountain, Lithonia,
Walnut Grove, Pine Lake, Lakeview Estates, Georgia International
Horse Park, Belvedere Park, Candler-Mcafee, Tucker, Mountain Park,
Almon, Milstead, Belmont, Arabia Mountain, Big Haynes Creek Park and
Redan.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.
LAT...LON 3384 8423 3382 8385 3356 8392 3367 8427
TIME...MOT...LOC 1754Z 282DEG 17KT 3375 8417
WIND...40MPH
$$What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this special weather statement went out at Jul 10, 1:40 PM EDT, 19 minutes earlier.
Area forecast discussion, Jul 10, 1:40 PM EDT, 19 minutes before
Area Forecast Discussion National Weather Service Peachtree City GA 140 PM EDT Sat Jul 10 2021 .UPDATE... Updated for the 18Z Aviation Discussion. && .PREV DISCUSSION... /Issued 719 AM EDT Sat Jul 10 2021/ PREV DISCUSSION... /Issued 320 AM EDT Sat Jul 10 2021/ .Morning Area Forecast Discussion... SHORT TERM /Today through Sunday/... NW flow aloft continues across the CWA through today. The flow aloft begins to transition to the S/SW overnight. At the surface, a weak trough is situated across northern GA while a stationary frontal boundary stretches from New England back through the TN Valley. Don't expect much southern progression of the stalled front, but the weak trough could provide a little convergence for afternoon convection. The higher res models are not progging much convection for the afternoon, but do expect scattered activity. Any small perturbation in the 500mb flow could enhance any developing activity, especially in the vicinity of the weak surface trough. With the mid level and surface flow off of the GOMEX on Sunday, moisture will be on the increase ahead of a cold front. The front should stay to the west of the CWA through the day, but do expect a bit more convective coverage for the day. Still not expecting widespread/organized severe weather for the weekend. However, several storms could be strong with a few storms having the potential to become severe with damaging wind gusts being the primary hazard. In addition, the BL flow remains very weak, and storms will be slow movers. With PWATs 2"+, locally heavy rain will be likely with some potential for localized flooding. NListemaa LONG TERM /Sunday Night through Friday/... Diurnal afternoon/evening convection to continue for much of the long term period. Latest guidance continues to indicate Bermuda high shifting west into the mid-Atlantic coast through Tuesday while upper low cuts off over the Midwest then opens up, resulting in high amplitude flow trough-ridge pattern and SSWly flow over the SE states. Models do disagree quite a bit on mean RH and strength of small easterly waves under the upper high after Wednesday. GFS is most aggressive with higher RH, PW and PoPs while CMC and EC are lower. Model blends, including NBM have a noticeable (sus) drop off in evening PoPs beyond 72hrs when GMOS and global deterministic and ensemble models carry the blends. Adjusted evening PoPs up a little based on typical diurnal climatology in moist SSW flow pattern and earlier forecast guidance timing. Even with slightly drier models, overall pattern is still moist with PW values near 2 in each day. Will need to be mindful for the potential for very heavy rain and flooding for a while. Previous discussion follows. SNELSON PREV DISCUSSION... /Issued 359 PM EDT Fri Jul 9 2021/ LONG TERM /Sunday through Friday/... The first part of the long term period will be characterized by an upper-level trough/low centered near IA/MO/IL and a feed of deep, tropical moisture spreading across the Southeast, courtesy of flow around the Bermuda High. The best upper-level dynamics associated with the upper trough/low will remain well to our north and west, though weak mid-level disturbances moving over the area could help to focus convection each day. The upper trough will lift to the northeast on Tuesday as the western extent of the Bermuda High spreads inland across the Eastern Seaboard. Moisture advection around the western periphery of the high will keep the CWA in a tropical air mass through the remainder of the period, and daytime heating will generate scattered to numerous showers and storms each day. With PWATs approaching anomalous values (around 2+ inches) across much of the CWA, stronger storms each day could produce very heavy rain, potentially leading to localized nuisance flooding. Additional storm threats will included gusty winds and frequent lightning. Widespread severe weather is not anticipated at this time, as upper-level support/dynamics will be lacking. Martin && .AVIATION... 18Z Update... Scattered convection has developed and is expected to persist through the afternoon and evening, diminishing after sunset. As a result, VCSH will run until 00Z while a TEMPO group for TSRA extends over the most likely time window, from 18-21Z. Primarily VFR conditions are in place across north and central Georgia, with BKN ceilings between 035-050, which should persist through the afternoon before scattering by 00Z. Scattered MVFR level clouds are possible on Sunday morning after 12-13Z. Winds will be W through the afternoon at 6-10 kts shifting to SW at 3-6 kts overnight, with the exception of gusts associated with any SHRA/TSRA. //ATL Confidence...18Z Update... Medium to high confidence on all elements. King && .PRELIMINARY POINT TEMPS/POPS... Athens 90 70 89 70 / 40 20 50 40 Atlanta 87 71 87 71 / 50 20 60 40 Blairsville 83 64 82 65 / 50 30 70 50 Cartersville 87 69 86 69 / 50 30 60 40 Columbus 92 72 90 72 / 40 20 50 20 Gainesville 88 70 86 70 / 40 20 60 50 Macon 91 71 91 71 / 50 20 40 20 Rome 87 70 87 71 / 50 30 60 50 Peachtree City 87 70 87 70 / 50 20 60 30 Vidalia 89 72 88 72 / 50 30 50 20 && .FFC WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM...NListemaa LONG TERM....SNELSON AVIATION...King
Hazardous weather outlook, Jul 10, 12:02 PM EDT, 1 hour 57 minutes before
Hazardous Weather Outlook National Weather Service Peachtree City GA 1202 PM EDT Sat Jul 10 2021 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-111615- Baldwin-Banks-Barrow-Bartow-Bibb-Bleckley-Butts-Carroll-Catoosa- Chattahoochee-Chattooga-Cherokee-Clarke-Clayton-Cobb-Coweta- Crawford-Crisp-Dade-Dawson-DeKalb-Dodge-Dooly-Douglas-Emanuel- Fannin-Fayette-Floyd-Forsyth-Gilmer-Glascock-Gordon-Greene- Gwinnett-Hall-Hancock-Haralson-Harris-Heard-Henry-Houston-Jackson- Jasper-Jefferson-Johnson-Jones-Lamar-Laurens-Lumpkin-Macon- Madison-Marion-Meriwether-Monroe-Montgomery-Morgan-Murray- Muscogee-Newton-North Fulton-Oconee-Oglethorpe-Paulding-Peach- Pickens-Pike-Polk-Pulaski-Putnam-Rockdale-Schley-South Fulton- Spalding-Stewart-Sumter-Talbot-Taliaferro-Taylor-Telfair-Toombs- Towns-Treutlen-Troup-Twiggs-Union-Upson-Walker-Walton-Warren- Washington-Webster-Wheeler-White-Whitfield-Wilcox-Wilkes- Wilkinson- 1202 PM EDT Sat Jul 10 2021 This Hazardous Weather Outlook is for portions of North and Central Georgia. .DAY ONE...This Afternoon and Tonight... Scattered thunderstorms with very heavy rainfall are expected across north and central Georgia this afternoon and evening. Some of the storms could be strong with gusty winds and frequent lightning. Localized flash flooding may also be possible. .DAYS TWO THROUGH SEVEN...Sunday through Friday... Scattered to numerous thunderstorms with very heavy rainfall are expected across north and central Georgia through Friday, mainly in the afternoon and evening. A few storms may become strong with gusty winds and frequent lightning. .SPOTTER INFORMATION STATEMENT... Spotter activation is not requested but spotters are encouraged to submit reports of severe weather through the web by going to weather.gov/atlanta. Please relay any information about observed severe weather to the NWS while following all local, state, and CDC guidelines.
In the hours before
Special weather statement, Jul 10, 12:59 PM EDT, 1 hour before
Special Weather Statement
National Weather Service Peachtree City GA
1259 PM EDT Sat Jul 10 2021
GAZ049>051-061-101730-
Taliaferro GA-Morgan GA-Hancock GA-Greene GA-
1259 PM EDT Sat Jul 10 2021
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN TALIAFERRO...
SOUTHEASTERN MORGAN...NORTHERN HANCOCK AND GREENE COUNTIES UNTIL 130
PM EDT...
At 1258 PM EDT...a strong thunderstorm was over Greshamville, or 8
miles east of Madison...moving east at 20 mph.
HAZARD...Up to 40 mph wind...frequent cloud to ground lightning
and heavy rain.
IMPACT...Expect minor damage to tree limbs and blowing around of
light...unsecured objects. Heavy rain may cause temporary
street flooding especially in poor drainage areas.
Some locations in the path of this storm include
Greensboro, Union Point, Woodville, White Plains, Siloam, Buckhead,
Veazey, Robinson, Wrayswood, Greshamville, Daniel Springs, Parks
Mill, Carey, Swords, Penfield and Lyneville.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.
LAT...LON 3338 8299 3354 8344 3371 8337 3372 8335
3364 8289
TIME...MOT...LOC 1658Z 288DEG 19KT 3362 8333
WIND...40MPHSpecial weather statement, Jul 10, 1:08 PM EDT, 51 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
108 PM EDT Sat Jul 10 2021
GAZ036>038-049-050-101745-
Morgan GA-Oglethorpe GA-Clarke GA-Greene GA-Oconee GA-
108 PM EDT Sat Jul 10 2021
...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN MORGAN...SOUTHWESTERN
OGLETHORPE...SOUTHEASTERN CLARKE...NORTHWESTERN GREENE AND
SOUTHEASTERN OCONEE COUNTIES UNTIL 145 PM EDT...
At 108 PM EDT...a strong thunderstorm was near Farmington, or 7 miles
south of Watkinsville...moving east at 15 mph.
HAZARD...Up to 40 mph wind...frequent cloud to ground lightning
and heavy rain.
IMPACT...Expect minor damage to tree limbs and blowing around of
light...unsecured objects. Heavy rain may cause temporary
street flooding especially in poor drainage areas.
Some locations in the path of this storm include
Watkinsville, Lexington, Crawford, Woodville, Bishop, Maxeys,
Athens-Clarke County, Stephens, Wrayswood, Hutchings, Barnett Shoals,
Penfield, Farmington and Apalachee.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.
LAT...LON 3367 8346 3385 8345 3388 8310 3361 8312
TIME...MOT...LOC 1708Z 274DEG 14KT 3376 8337
WIND...40MPHSpecial weather statement, Jul 10, 1:59 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
159 PM EDT Sat Jul 10 2021
GAZ034-045>048-101830-
Walton GA-Rockdale GA-DeKalb GA-Gwinnett GA-Newton GA-
159 PM EDT Sat Jul 10 2021
...SIGNIFICANT WEATHER ADVISORY FOR WESTERN WALTON...ROCKDALE...
SOUTHEASTERN DEKALB...SOUTHERN GWINNETT AND NORTHWESTERN NEWTON
COUNTIES UNTIL 230 PM EDT...
At 154 PM EDT...a strong thunderstorm was over Belmont, or 7 miles
east of Decatur...moving east at 20 mph.
HAZARD...Up to 40 mph wind...frequent cloud to ground lightning
and heavy rain.
IMPACT...Expect minor damage to tree limbs and blowing around of
light...unsecured objects. Heavy rain may cause temporary
street flooding especially in poor drainage areas.
Some locations in the path of this storm include
Conyers, Snellville, Loganville, Clarkston, Stone Mountain, Lithonia,
Walnut Grove, Pine Lake, Lakeview Estates, Georgia International
Horse Park, Belvedere Park, Candler-Mcafee, Tucker, Mountain Park,
Almon, Milstead, Belmont, Arabia Mountain, Big Haynes Creek Park and
Redan.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.
LAT...LON 3384 8423 3382 8385 3356 8392 3367 8427
TIME...MOT...LOC 1754Z 282DEG 17KT 3375 8417
WIND...40MPHThe office that day
Everything else NWS Atlanta, GA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 9, 8:02 PM EDT | Special Weather Statement | FFC | Pulaski | 43 min |
| Jul 9, 9:15 PM EDT | Special Weather Statement | FFC | Fayette | 45 min |
| Jul 9, 10:41 PM EDT | Special Weather Statement | FFC | Putnam | 34 min |
| Jul 9, 11:15 PM EDT | Special Weather Statement | FFC | Baldwin | 30 min |
| Jul 9, 11:38 PM EDT | Special Weather Statement | FFC | Jasper | 22 min |
| Jul 10, 12:59 PM EDT | Special Weather Statement | FFC | Greene | 31 min |
| Jul 10, 1:08 PM EDT | Special Weather Statement | FFC | Oconee | 37 min |
| Jul 10, 2:25 PM EDT | Special Weather Statement | FFC | Washington | 35 min |
| Jul 10, 2:32 PM EDT | Special Weather Statement | FFC | Treutlen | 28 min |
| Jul 10, 3:07 PM EDT | Special Weather Statement | FFC | Wilkinson | 23 min |
| Jul 10, 3:11 PM EDT | Special Weather Statement | FFC | Putnam | 34 min |
| Jul 10, 3:17 PM EDT | Special Weather Statement | FFC | Oglethorpe | 28 min |
| Jul 10, 3:51 PM EDT | Special Weather Statement | FFC | Wilkinson | 24 min |
| Jul 10, 4:26 PM EDT | Special Weather Statement | FFC | Madison | 34 min |
| Jul 10, 4:48 PM EDT | Special Weather Statement | FFC | Montgomery, Toombs | 27 min |
| Jul 10, 4:52 PM EDT | Special Weather Statement | FFC | Fulton | 23 min |
| Jul 10, 5:10 PM EDT | Special Weather Statement | FFC | Laurens | 35 min |
| Jul 10, 7:50 PM EDT | Special Weather Statement | FFC | Cherokee | 25 min |
Nearby
Special Weather Statements in Georgia, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.